Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 9, NWS Springfield, MO

April 10, 2013Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 10, 2013, 9:07 AM CDT for Vernon County, Missouri. It took effect at Apr 11, 2013, 5:47 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 9:07 AM CDT (14:07 UTC)
In effect from
Apr 11, 2013, 5:47 PM CDT
Expired
Apr 14, 2013, 4:00 AM CDT
In force
58 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 40.99 ft at Apr 11, 2013, 11:00 PM CDT.

actionminormoderate3035404504/1004/1104/1204/1304/1404/15
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WGUS43 KSGF 101407
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 AM CDT WED APR 10 2013

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY
  
.HEAVY RAINFALL OVERNIGHT AND OVER THE NEXT 24 HOURS WILL CAUSE RIVER LEVELS
TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-110207-
/O.NEW.KSGF.FL.W.0008.130411T2230Z-130413T1800Z/
/TBNM7.1.ER.130411T2230Z.130412T0600Z.130412T1800Z.UU/
907 AM CDT WED APR 10 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD.
  
* FROM THURSDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.

* FLOOD WARNING FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* FROM THURSDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY FRIDAY MORNING.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

MOC217-110207-
/O.NEW.KSGF.FL.W.0009.130411T2247Z-130414T0900Z/
/HTNM7.1.ER.130411T2247Z.130412T1800Z.130413T0900Z.NO/
907 AM CDT WED APR 10 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON.
  
* FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.

* FLOOD WARNING FOR 
  THE LITTLE OSAGE NEAR HORTON.
* FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 34.2 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 42.0 FEET BY FRIDAY EARLY AFTERNOON.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$
6 follow-up statements
013 
WGUS83 KSGF 102141
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT WED APR 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 
.HEAVY RAINFALL YESTERDAY AND TODAY COMBINED WITH SATURATED SOIL HAS INCREASED
RUNOFF AND WILL CAUSE RIVER LEVELS TO RISE TO FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-111240-
/O.EXT.KSGF.FL.W.0009.130412T1600Z-130413T1912Z/
/HTNM7.1.ER.130412T1600Z.130412T1800Z.130412T1912Z.NO/
440 PM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  3:45 PM WEDNESDAY THE STAGE WAS 33.3 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 41.1 FEET BY FRIDAY EARLY AFTERNOON.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$
516 
WGUS83 KSGF 110121
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT WED APR 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 
.HEAVY RAINFALL WILL CAUSE RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-111621-
/O.EXT.KSGF.FL.W.0009.130412T0500Z-130414T0600Z/
/HTNM7.1.ER.130412T0500Z.130412T1800Z.130413T0600Z.NO/
821 PM CDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 35.3 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 41.7 FEET BY FRIDAY EARLY AFTERNOON.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$
261 
WGUS83 KSGF 111032
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CDT THU APR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-120132-
/O.EXT.KSGF.FL.W.0008.130412T0600Z-130413T1200Z/
/TBNM7.1.ER.130412T0600Z.130412T0600Z.130412T1200Z.UU/
532 AM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:00 AM TUESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA AT FT. WOOD.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

MOC217-120132-
/O.EXT.KSGF.FL.W.0009.130411T2247Z-130414T0200Z/
/HTNM7.1.ER.130411T2247Z.130412T1200Z.130413T0200Z.NO/
532 AM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  4:45 AM THURSDAY THE STAGE WAS 39.7 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 41.5 FEET BY TOMORROW MORNING.THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC039-120132-
/O.EXT.KSGF.FL.W.0010.130411T1029Z-130412T1820Z/
/CMZM7.1.ER.130411T0615Z.130411T0945Z.130411T1820Z.NO/
532 AM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  4:45 AM THURSDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MODERATE FLOOD STAGE. FLOOD WATERS REACH 
  APPROXIMATELY THREE FEET IN DEPTH AT THE CAPLINGER MILLS 
  CAMPGROUND.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$
020 
WGUS83 KSGF 120116
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT THU APR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 
.HEAVY RAINFALL THAT FELL ACROSS THE REGION ON WEDNESDAY HAS CAUSED
RIVER LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-121616-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/
/HTNM7.1.ER.130412T0243Z.130412T0600Z.130412T1500Z.NO/
816 PM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  7:45 PM THURSDAY THE STAGE WAS 40.9 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 41.2 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW LATE MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$
002 
WGUS83 KSGF 120601
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT FRI APR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 
.HEAVY RAINFALL THAT FELL ACROSS THE REGION ON WEDNESDAY HAS CAUSED
RIVER LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-122101-
/O.CON.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/
/HTNM7.1.ER.130412T0548Z.130412T0600Z.130412T1500Z.NO/
101 AM CDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT 12:45 AM FRIDAY THE STAGE WAS 41.0 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO 
  NEAR 41.2 FEET BY EARLY THIS MORNING.THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY LATE THIS MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC039-120631-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-130413T0302Z/
/CMZM7.2.ER.130411T0615Z.130411T1515Z.130412T0313Z.NO/
101 AM CDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT 12:45 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:13 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE.  THE
  CAMPGROUND AT CAPLINGER MILLS FLOODS.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$
677 
WGUS83 KSGF 121118
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CDT FRI APR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY.
  HEAVY RAINFALL ON WEDNESDAY HAS CAUSED RIVER LEVELS TO 
  RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-121148-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
618 AM CDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  5:45 AM FRIDAY THE STAGE WAS 40.7 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 41.0 FEET. THE 
  RIVER LEVEL WILL FALL FURTHER TODAY.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:41 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 10, 6:41 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 AM CDT WED APR 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CDT WED APR 10 2013

WELL WE CERTAINLY HAVE STRUGGLED WITH THE FORECAST OVER THE LAST
24 HOURS. A COLD FRONT HAS SHIFTED EAST INTO THE WESTERN
CWFA...WAY AHEAD OF OUR FORECAST AND GUIDANCE. THE FRONT HAS
UNDERCUT ANY WEAK CONVECTION THAT GETS GOING ALONG IT. DEEPER AND
MORE WIDESPREAD CONVECTION IS OCCURRING BACK OVER EASTERN KS AND
NORTHEAST OK...VERY ELEVATED. THERE IS SOME CONCERN FOR SMALL HAIL
IN THE NEAR TERM AS DIFFLUENT FLOW ALOFT...MUCH OF IT BEHIND THE
COLD FRONT FOR NOW...SHIFTS EAST PROVIDING LARGER SCALE LIFT.

GIVEN THAT GUIDANCE (AND OUR FORECAST) HAS MISSED BY A
CONSIDERABLE AMOUNT AS TO WHERE THE FRONT IS RIGHT NOW LEADS TO A
LOW CONFIDENCE FORECAST IN TERMS OF WHERE HEAVIER RAINFALL AND
SEVERE WEATHER POTENTIAL WILL SET UP LATER TODAY. WILL WATCH THE
PROGRESS OF THE FRONT CLOSELY. IN THEORY...EXPECT THE FRONT TO
SLOW IT'S PROGRESS FOR A TIME IN THE DEEP SSW UPPER LEVEL
FLOW...ALLOWING FOR SOME DESTABILIZATION OVER THE EASTERN CWFA BY
AFTERNOON. FORECAST MODELS SHOW AN INCREASE IN CONVECTION OVER
EASTERN MO THIS AFTERNOON/EARLY EVENING AS A RESULT...BUT I HAVE
ABSOLUTELY NO CONFIDENCE AS TO WHERE THE FRONT WILL SET UP. WILL
KEEP A CONDITIONAL MENTION OF SEVERE WEATHER CHANCES OVER THE
EASTERN CWFA LATER TODAY...ESPECIALLY IF CONVECTION CAN BEGIN TO
DEVELOP WITHIN THE WARM SECTOR. SO FAR THAT HAS BEEN HARD TO DO.

TEMPERATURE TRENDS: COLDER AIR IS ALREADY MOVING INTO THE WESTERN
CWFA...AND WILL JUST TRY TO DO THE BEST I CAN IN TERMS OF PROGGING
SHORT TERM TRENDS. ALREADY HAVE UPPER 40S/NEAR 50 DEGREES OVER OUR
SE KS COUNTIES...AND IT ISN'T LIKELY TO GET ANY WARMER. THE
TEMPERATURE FORECAST MAYBE AS MUCH ART AS IT IS SCIENCE IN THE
NEAR TERM.

HYDROLOGY: AFTER A BIT OF COLLABORATION...HAVE DECIDED NOT TO
ISSUE A FLOOD WATCH FOR LATER TODAY AND TONIGHT. TOO MANY
QUESTIONS EXIST. WILL NEED TO WATCH TRENDS THOUGH WITH THE
POTENTIAL OF HEAVIER RAIN DEVELOPING NEAR AND JUST BEHIND THE
FRONT LATER TODAY/EARLY TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 245 AM CDT WED APR 10 2013

NO BIG CHANGES HAVE BEEN MADE TO THE FORECAST FOR THIS PERIOD. A
VERY CHILLY AIR MASS WILL REMAIN OVER THE REGION THROUGH EARLY
SATURDAY WITH A COUPLE OF NIGHTS SEEING TEMPERATURES FALL TO THE
LOW 30S. THIS IS A CONCERN FOR THE EARLY PART OF THE GROWING
SEASON...BUT SO FAR AM NOT SEEING A WIDESPREAD HARD FREEZE. THE
LATEST GFSX MOS HAS COME UP A LITTLE ON LOWS. THE ECMWF HAS SFC
HIGH PRESSURE RIGHT ON TOP OF OUR AREA BY 12Z SAT WITH TEMPS CLOSE
TO FREEZING. FROST HEADLINES SEEM LIKE A GOOD BET AT SOME POINT.

SOUTH WINDS WILL PICK UP LATE SATURDAY AS A STRONG SHORTWAVE AND
SFC LOW MOVE INTO THE NORTHERN AND CENTRAL PLAINS. A COLD FRONT
EVENTUALLY WILL APPROACH AND THEN BECOME STATIONARY OVER THE
REGION AS SW FLOW ALOFT BECOMES ESTABLISHED AS A LONG WAVE TROUGH
DEVELOPS OVER THE WESTERN CONUS. MOISTURE ADVECTION FROM THE SOUTH
WILL INITIALLY BE LIMITED...BUT LIKELY ENOUGH TO HAVE SOME LOW
RAIN CHANCES FOR NOW FOR LATE SUNDAY-TUE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 636 AM CDT WED APR 10 2013

FLIGHT CONDITIONS THROUGH MUCH OF TODAY WILL BE IMPACTED BY
ONGOING STORMS. CEILINGS AND OCCASIONALLY VISIBILITIES WILL FALL
INTO MVFR TO IFR CONDITIONS. THE COLD FRONT THAT IS DEVELOPING
STORMS OVER THE REGION WILL MOVE EAST OF THE AREA THIS AFTERNOON.
COLDER AIR AND RAIN WILL FILTER INTO THE AREA THROUGH TONIGHT.
WHILE PRECIPITATION WILL TAPER OFF...IFR TO LOW END MVFR FLIGHT
CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...HATCH
Hazardous weather outlook, Apr 10, 6:20 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 AM CDT WED APR 10 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
620 AM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A STRONG COLD FRONT THAT EXTENDS FROM THE LAKE OF THE OZARKS
REGION SOUTH TO THE BRANSON AREA EARLY THIS MORNING WILL CONTINUE
TO MOVE EAST. THIS MORNING...A FEW STORMS NEAR AND BEHIND THE
FRONT WILL BE CAPABLE OF HAIL UP TO THE SIZE OF QUARTERS.

BY MIDDAY...WARM TEMPERATURES AHEAD OF THE FRONT OVER SOUTH
CENTRAL MISSOURI MAY LEAD TO SOME INTENSIFICATION OF STORMS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN STORM RISKS...MAINLY
SOUTHEAST OF A LINE FROM SALEM TO GAINESVILLE.

HEAVY RAINFALL WILL ALSO ACCOMPANY SOME STORMS LEADING TO
LOCALIZED FLOODING...ESPECIALLY WHERE STORMS CAN TRAIN OVER THE
SAME AREAS AS THEY MOVE FROM SOUTHWEST TO NORTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN UNSEASONABLY COLD AIR MASS WILL CAUSE LOW TEMPERATURES TO DIP
TO NEAR FREEZING BOTH THURSDAY AND FRIDAY NIGHTS. TEMPERATURES MAY
EVEN FALL DOWN INTO THE MID 30S OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI BY LATE TONIGHT AS WELL.

SOUTH WINDS GUSTING TO AROUND 30 MPH WILL BE POSSIBLE SUNDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
NIGHT...MONDAY...AND TUESDAY AS ANOTHER FRONT MOVES INTO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON
FOR PARTS OF SOUTH CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Apr 10, 5:12 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT WED APR 10 2013

MOZ057-069-081-101045-
CAMDEN MO-LACLEDE MO-MILLER MO-
512 AM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER AND NORTH
CENTRAL LACLEDE COUNTIES UNTIL 545 AM CDT...

AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KAISER TO 3 MILES
SOUTH OF CAMDENTON TO 4 MILES SOUTHWEST OF ELDRIDGE...MOVING
NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CAMDENTON...IBERIA...LAKE OZARK...LAKELAND
AND OSAGE BEACH.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3834 9220 3831 9218 3817 9220 3802 9228
      3802 9241 3786 9241 3777 9282 3792 9281
      3827 9267 3835 9240 3834 9228 3833 9226
TIME...MOT...LOC 1012Z 234DEG 31KT 3813 9260 3798 9271
          3780 9275

HATCH
Special weather statement, Apr 10, 5:52 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CDT WED APR 10 2013

MOZ080-081-090-091-101115-
GREENE MO-LACLEDE MO-WEBSTER MO-DALLAS MO-
552 AM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS...NORTHEASTERN GREENE...
NORTHWESTERN WEBSTER AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 615 AM
CDT...

AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASSVILLE...OR 6 MILES NORTHWEST OF
STRAFFORD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CONWAY...FAIR GROVE AND STRAFFORD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 85 AND 120 WILL
ALSO BE IMPACTED BY THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3723 9314 3740 9327 3742 9326 3742 9318
      3752 9318 3781 9296 3752 9262
TIME...MOT...LOC 1052Z 226DEG 25KT 3736 9315

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:12 AM CDTSpecial Weather StatementSGFCamden, Miller33 min
Apr 10, 5:52 AM CDTSpecial Weather StatementSGFDallas23 min
Apr 10, 5:59 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Webster46 min
Apr 10, 8:28 AM CDTAreal Flood AdvisorySGFCamden, Dallas, Laclede, Miller, Pulaski6 hr
Apr 10, 9:07 AM CDTRiver Flood WarningSGFPulaski3 days
Apr 10, 10:19 AM CDTFlood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more12 hr
Apr 10, 12:48 PM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 10, 1:27 PM CDTFlash Flood WarningSGFDade, Lawrence6 hr
Apr 10, 2:47 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright58 min
Apr 10, 3:14 PM CDTSevere Thunderstorm WarningSGFPhelps31 min
Apr 10, 4:16 PM CDTSevere Thunderstorm WarningSGFDouglas29 min
Apr 10, 4:24 PM CDTSevere Thunderstorm WarningSGFLaclede, Texas, Wright36 min
Apr 10, 4:32 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps43 min
Apr 10, 4:39 PM CDTSevere Thunderstorm WarningSGFWright51 min
Apr 10, 4:46 PM CDTSevere Thunderstorm WarningSGFPulaski44 min
Apr 10, 4:51 PM CDTSevere Thunderstorm WarningSGFHickory24 min
Apr 10, 5:16 PM CDTAreal Flood AdvisorySGFChristian, Dallas, Greene, Hickory, Polk6 hr
Apr 10, 5:49 PM CDTFlash Flood WarningSGFDouglas, Ozark, Taney, Texas, Wright6 hr
Apr 10, 6:05 PM CDTFlash Flood WarningSGFCamden, Dallas, Laclede, Miller, Morgan6 hr
Apr 10, 6:11 PM CDTAreal Flood AdvisorySGFWebster5 hr
Apr 10, 6:24 PM CDTAreal Flood AdvisorySGFBenton5 hr
Apr 10, 6:35 PM CDTFlash Flood WarningSGFPhelps6 hr
Apr 10, 6:50 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon55 min
Apr 10, 6:57 PM CDTAreal Flood WarningSGFBenton, Cedar, Dade, Hickory, Jasper, Lawrence and 4 more15 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.